Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2013, 6:36 PM CDT for Frio County, Medina County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2013, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 29, 2013, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Frio County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
863 WUUS54 KEWX 292336 SVREWX TXC163-325-300015- /O.NEW.KEWX.SV.W.0091.130429T2336Z-130430T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FRIO COUNTY... SOUTH CENTRAL MEDINA COUNTY... * UNTIL 715 PM CDT. * AT 630 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YANCEY...OR 13 MILES NORTH OF PEARSALL...AND MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE YANCEY AND BIRY. LAT...LON 2930 9922 2929 9900 2900 9903 2901 9924 TIME...MOT...LOC 2336Z 182DEG 15KT 2910 9913 $$
1 follow-up statement
412 WWUS54 KEWX 300000 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 PM CDT MON APR 29 2013 TXC163-325-300010- /O.CAN.KEWX.SV.W.0091.000000T0000Z-130430T0015Z/ MEDINA TX-FRIO TX- 700 PM CDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRIO AND SOUTH CENTRAL MEDINA COUNTIES IS CANCELLED... THE STORM HAS WEAKENED TO BELOW SEVERE CRITERIA. LAT...LON 2930 9922 2929 9900 2900 9903 2901 9924 TIME...MOT...LOC 0000Z 182DEG 15KT 2920 9913 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:34 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 29, 3:34 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT MON APR 29 2013 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... A MID TO UPPER LEVEL TROUGH IS MOVING ACROSS CENTRAL TEXAS THIS AFTERNOON. THIS IS RESPONSIBLE FOR THE CONVECTION OVER OUR CWA AT THIS TIME. CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE UPPER FEATURE CONTINUES TOWARD THE EAST. ADJUSTED MORNING SOUNDING FROM CORPUS CHRISTI SHOWS AROUND 1000 J/KG OF CAPE WITH WEAK VERTICAL WIND SHEAR. SHEAR IS ALSO VARIED IN DIRECTION...WIND DIRECTIONS VARY IN THE BOUNDARY LAYER. STORMS COULD BE STRONG AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THIS UPPER SYSTEM WILL BE OUT OF THE AREA TUESDAY AND OUR WEATHER WILL BECOME DOMINATED BY LOW LEVEL SOUTHEASTERLY FLOW. THIS WILL RETURN US TO LATE NIGHT/MORNING CLOUDINESS WITH DECREASING CLOUDS IN THE AFTERNOON. TEMPERATURES WILL BE A BIT WARMER TUESDAY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY. BIG CHANGES WILL COME WEDNESDAY NIGHT AND THURSDAY. MODELS CONTINUE TO BE CONSISTENT WITH A STRONG FRONTAL SYSTEM MOVING THROUGH THE REGION. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY SEVERE WEATHER. WINDS BEHIND THE FRONT WILL BE STRONG AND MAY REQUIRE A WIND ADVISORY THURSDAY MORNING. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FRONT. LOW TEMPERATURES FRIDAY AND SATURDAY WILL BE NEAR RECORDS. SATURDAY LOOKS TO BE THE COOLER MORNING. BY SUNDAY THE SURFACE HIGH WILL MOVE FAR ENOUGH EAST TO ALLOW THE WINDS TO SWITCH BACK AROUND TO THE SOUTHEAST LEADING TO A WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. && .FIRE WEATHER... THE COLD FRONT WILL BRING CRITICAL FIRE WEATHER WINDS THURSDAY BEFORE THE DRY AIR MOVES IN. THEN FRIDAY AND SATURDAY THE DRY WILL SETTLE OVER THE AREA AND THE RELATIVE HUMIDITY WILL DROP TO CRITICAL LEVELS BOTH AFTERNOONS. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 65 87 57 / 10 10 0 0 30 AUSTIN BERGSTROM INTL AIRPORT 63 86 64 86 56 / 10 10 0 0 30 NEW BRAUNFELS MUNI AIRPORT 63 87 64 87 57 / 20 10 0 0 30 BURNET MUNI AIRPORT 62 86 65 86 54 / 10 10 0 0 30 DEL RIO INTL AIRPORT 67 92 70 93 58 / - - 0 0 30 GEORGETOWN MUNI AIRPORT 62 85 65 85 55 / 10 10 0 0 30 HONDO MUNI AIRPORT 64 87 66 88 59 / 20 - 0 0 30 SAN MARCOS MUNI AIRPORT 63 85 64 86 57 / 10 10 0 0 30 LA GRANGE - FAYETTE REGIONAL 68 87 67 87 61 / 10 10 0 0 10 SAN ANTONIO INTL AIRPORT 66 85 66 85 59 / 20 10 0 0 30 STINSON MUNI AIRPORT 66 85 66 85 60 / 20 10 0 0 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 29, 4:00 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT MON APR 29 2013 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 29, 5:32 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 WSW FALLS CITY 28.94N 98.13W
04/29/2013 M1.25 INCH WILSON TX CO-OP OBSERVER
QUARTER TO HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER EWX1300317
JPBSpecial weather statement, Apr 29, 5:48 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 548 PM CDT MON APR 29 2013 TXZ191-192-292330- HAYS-TRAVIS- 548 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAVIS AND EASTERN HAYS COUNTIES UNTIL 630 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BUDA...OR 8 MILES SOUTHEAST OF TANGLEWOOD FOREST...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TANGLEWOOD FOREST... AUSTIN BERGSTROM INT AP... MUSTANG RIDGE... ONION CREEK... ROLLINGWOOD... WEST LAKE HILLS... HAYS... CREEDMOOR... MANCHACA... MAHA... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3031 9781 3019 9752 2996 9781 3007 9794 TIME...MOT...LOC 2247Z 202DEG 6KT 3008 9777
Special weather statement, Apr 29, 6:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 601 PM CDT MON APR 29 2013 TXZ219-292345- FRIO- 601 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRIO COUNTY UNTIL 645 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PEARSALL...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PEARSALL... GOLDFINCH... THREE OAKS... LAT...LON 2900 9910 2904 9886 2870 9885 2876 9915 TIME...MOT...LOC 2302Z 200DEG 5KT 2882 9903
Local storm report, Apr 29, 6:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
606 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 3 N ONION CREEK 30.17N 97.78W
04/29/2013 E0.25 INCH TRAVIS TX PUBLIC
&&
EVENT NUMBER EWX1300318
JPBSpecial weather statement, Apr 29, 6:07 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT MON APR 29 2013
TXZ205-221-292345-
BEXAR-WILSON-
607 PM CDT MON APR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEXAR AND EXTREME
NORTHERN WILSON COUNTIES UNTIL 645 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ST. HEDWIG...OR 6 MILES SOUTH OF UNIVERSAL
CITY...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
UNIVERSAL CITY...
CHINA GROVE...
KIRBY...
WINDCREST...
LIVE OAK...
SELMA...
MARTINEZ...
RANDOLPH AFB...
CONVERSE...
LAT...LON 2959 9846 2965 9835 2962 9834 2959 9831
2956 9830 2954 9827 2955 9822 2949 9819
2949 9814 2945 9812 2942 9814 2928 9837
TIME...MOT...LOC 2307Z 121DEG 8KT 2947 9827Local storm report, Apr 29, 6:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL POTEET 29.04N 98.58W
04/29/2013 M0.25 INCH ATASCOSA TX CITY OFFICIAL
HEAVY RAIN
&&
EVENT NUMBER EWX1300319
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:43 PM CDT | Special Weather Statement | EWX | Val Verde | 77 min |
| Apr 29, 2:32 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Apr 29, 3:34 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 116 min |
| Apr 29, 3:43 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Apr 29, 4:21 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 54 min |
| Apr 29, 4:28 PM CDT | Areal Flood Advisory | EWX | Gonzales | 2 hr |
| Apr 29, 4:35 PM CDT | Special Weather Statement | EWX | Hays | 55 min |
| Apr 29, 5:14 PM CDT | Special Weather Statement | EWX | Llano | 46 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| Apr 29, 5:18 PM CDT | Special Weather Statement | EWX | Atascosa | 42 min |
| Apr 29, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 24 min |
| Apr 29, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 47 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | EWX | Travis | 42 min |
| Apr 29, 6:01 PM CDT | Special Weather Statement | EWX | Frio | 44 min |
| Apr 29, 6:07 PM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Apr 29, 6:12 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 108 min |
| Apr 29, 6:43 PM CDT | Special Weather Statement | EWX | Gillespie | 47 min |
| Apr 29, 6:55 PM CDT | Special Weather Statement | EWX | Bexar, Kendall | 50 min |
| Apr 29, 6:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.